Rated 4.8/5 based on 8 votes

Top
10
Doctor insights on: Cardiac Embolism Symptoms

Share
1

1
Can symptoms of pulmonary embolism (chest tightness, heart palpitations) come and go, or will they be constant if it's a dangerous pe clot?

Can symptoms of pulmonary embolism (chest tightness, heart palpitations) come and go, or will they be constant if it's a dangerous pe clot?

Yes: Many causes however, so exam and testing is required to be definitive. Small recurrent emboli are known and can be intermittent and variable, and eventually lethal. ...Read more

Need a more personalized answer? ›
Dr. Mark Stern
Board Certified
40 years in practice
3M people helped
Get help from a real doctor now
Continue

Embolus (Definition)

Usually a blood clot that migrates from one area of the body to another. Most commonly a clot from a leg vein to the lung . It can also pertain to a clot, or atheromatous material that moves from one segment to another, such as cholesterol material in a carotid lesion moving into the ...Read more


2

2
Can a low heart cause pulmonary embolism?

Can a low heart cause pulmonary embolism?

No: I'm guessing that you mean a heart that lays low in the chest. This would not cause pulmonary embolism; in fact the position of the heart would have no effect on pulmonary embolism, which is caused by clots in veins (usually in the legs or pelvis) breaking loose and traveling to the lung. ...Read more

Need a more personalized answer? ›
Dr. Mark Stern
Board Certified
40 years in practice
3M people helped
Get help from a real doctor now
Continue
4

4
Is it possible to increase heart muscle after a heart attack followed by triple bypass followed by pulmonary embolism?

Is it possible to increase heart muscle after a heart attack followed by triple bypass followed by pulmonary embolism?

Yes: check with your cardiologist and heart surgeon. Discuss aspirin, betablockade, clopidogrel, statin and ACE inhibitor. Perhaps other drugs. Anticoagulation is mandatory. High complexity disease needs expert docs. ...Read more

Need a more personalized answer? ›
5

5
I am 51. At 47 i had tia, dvt, pulmonary embolism, hole in heart. I am on warfarin and aggrenox. New white places in brain. Should i be concerned?

I am 51.  At 47 i had tia, dvt, pulmonary  embolism, hole in heart.  I am on warfarin and aggrenox.  New white places in brain.  Should i be concerned?

Yes: Atrial septal defects and patent foramen ovale are the most common (heart holes). The fact that you have a history of tias and dvt/pe should be a concern for a paradoxical embolus. You should see a cardiologist who should refer you to a structural interventional cardiologist or a minimally invasive cardiac surgeon to repair this defect. ...Read more

Need a more personalized answer? ›
Dr. Mark Stern
Board Certified
40 years in practice
3M people helped
Get help from a specialist now
Continue
7

7
Does your heart rate go up rapidly during amniotic-fluid embolism?

Does your heart rate go up rapidly  during amniotic-fluid embolism?

Yes and then you die: Afe is a very rare but frequently lethal condition for the parturient. Unheralded cardiovascular collapse and disseminated intravascular coagulation are the main manifestations and can prove lethal very quickly even with expert care. ...Read more

Need a more personalized answer? ›
8

8
Does your heart rate go up rapidly or down during amniotic-fluid embolism?

Does your heart rate go up rapidly or down during amniotic-fluid embolism?

Up: Generally up because of the significant vascular response, vascular dilation and the heart trying to compensate, there is a 50% mortality and those who do not die are in the ICU because they almost died, it's horrible. If you are considering that you have this problem currently, well, you wouldn't be able to write this. ...Read more

Need a more personalized answer? ›
9

9
Is it possible to get an air embolism from an IV? I had an IV the other day and was given comprazine. It made my heart rate go way up. any reason why?

Is it possible to get an air embolism from an IV? I had an IV the other day and was given comprazine. It made my heart rate go way up. any reason why?

No air embolism: You did not have air embolism. Yes, a bubble or two of air may have gotten into your venous circulation. That's it. Air embolism occurs when a larger volume of air is injected, usually under pressure. You likely experienced a side effect of the drug or a symptom of the condition it was treating. ...Read more

Need a more personalized answer? ›
Dr. Donald Alves
5 doctors shared insights

Cardiac (Definition)

Cardiac is also known as Heart. Cardiac translates literally to "heart, " and any place the term is seen, such ...Read more


Get more personalized answers directly from real doctors!

Get help from a real doctor now
Dr. Mark Stern
Board Certified, Cardiology
40 years in practice
3M people helped
Continue
68,000 doctors available
Find us on Facebook